MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660080S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the u-blade was difficult to insert, and while attempting to drive it in with a hammer, the lag screw perforated the femoral head and advanced into the acetabulum." the nail and lag screw were replaced to complete the procedure.
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Additional Manufacturer Narrative
Corrections: please refer to sections d9 the device was returned and h6 (method and results codes).The reported event could be confirmed since the device was returned for evaluation matches the alleged event.Visual inspection of the returned devices revealed multiple indications of mechanical interaction and deformation.Distinct rub marks were observed on the nail in the region surrounding the lag screw, suggesting that the lag screw contacted and rubbed against the nail during use.The pre-inserted cannulated lag screw was found outside its designated groove and showed significant deformation.The tip of the screw was bent inward, with shiny, polished areas consistent with frictional wear.This appearance indicates material deformation and rubbing under load.Additional damage was noted at the groove areas corresponding to the u-blade and set screw interfaces.The deformation pattern at these locations is consistent with the application of high locking forces, and the presence of damage on both grooves suggests rotational movement of the lag screw.Rub marks were also present on the u-blade, indicating that it was inserted; however, a high impact force appears to have been applied, causing the u-blade to rub extensively against the grooves of the lag screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The operative technique states that: ¿take care during u-blade insertion with the hammer to avoid implant and/or bone damage.Observe the indicator rings of the rc guide and rc inserter to stop hammering when the u-blade is in its final position (indicator rings aligned).¿ [original statements].No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, the deformation observed on the returned components indicates exposure to high-impact forces; however, without clinical information such as intraoperative radiographs, the exact root cause cannot be determined.A probable explanation for the screw movement and associated damage is the application of excessive impact force during the u-blade even after insertion from hammering.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA4 - RC LAG SCREW D10.5X80MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23868632
Report Number0008031020-2025-02205
Device Sequence Number11871618
Product Code HSB
UDI-Device Identifier07613327591729
UDI-Public(01)07613327591729(17)341231(10)K0FDA6A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81660080S
Device Lot NumberK0FDA6A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown